Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2019, 4:11 PM EDT for Emanuel County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2019, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 9, 2019, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WWUS82 KFFC 092011
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Tue Jul 9 2019
GAZ086-092045-
Emanuel GA-
411 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 445
PM EDT...
At 411 PM EDT...a strong thunderstorm was over Collins Lake, or 7
miles northwest of Westside...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Nunez, Modoc, Canoochee and George L
Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8203 3256 8208 3252 8215 3247 8218
3247 8234 3269 8234 3268 8209 3266 8208
3261 8200
TIME...MOT...LOC 2011Z 087DEG 7KT 3255 8200
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:20 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 9, 3:20 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Tue Jul 9 2019 .SHORT TERM /Tonight through Wednesday Night/... The short term period begins with weak ridging at the surface in portions of northeastern Georgia with upper level ridging nosing into portions of northwestern Georgia. South of the area, the weak low that had been over the area previously is drifting into the Gulf where it is expected to strengthen. For the rest of this afternoon and evening chances for showers and thunderstorms will continue with some enhancement by a weak boundary lingering across the area. Have included chance pops across much of the area with likely pops across central Georgia. PW values are high across the area, around 2.0 to 2.2 inches, so any storms will have the potential for heavy rain leading to possible localized flooding issues. WPC has also outlooked much of northern and eastern Georgia in a Marginal Risk for excessive rainfall. In addition, there's plenty of instability across the area so a few strong to isolated severe storms isn't out of the question. For Wednesday, with no change in airmass and a weak boundary lingering across the area, showers and storms will be possible again mainly in the afternoon and evening. Temperatures today are expected to be in the upper 80s to mid 90s across the area. Across portions of northeastern Georgia temperatures are just slightly lower than surrounding areas due to increased cloud cover and easterly flow. Overnight low temperatures will be in the low to mid 70s with upper 60s in the mountains. Temperatures on Wednesday will be just a couple degrees cooler than today, with highs in the upper 80s to low 90s. With dewpoints in the mid 70s today, heat indices will be in the 99 to 104 range, which is just below advisory criteria. A couple isolated spots have reached near 105 for a brief period of time, so those with outdoor plans should take precautions while outdoors, practice good heat safety, and drink plenty of water. Reaves && .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... As an upper trough swings through the Great Lakes region, a weak cold front will be pushed southward into north Georgia on Thursday. This front will provide a focus for an increase in shower and thunderstorm activity as plentiful moisture will remain in place with PWATs at or above 2" areawide. Meanwhile, a primary concern through this time frame will be the development and track of the expected tropical system over the northern Gulf. Guidance has continued to trend toward a slow westerly track across the northern Gulf. Both the ECMWF and GFS currently favor an eventual journey to the Texas or Louisiana coastline and then northward inland across the ArkLaTex region by late weekend into early next week. With that being said, variability between model runs persists, and significant uncertainty remains regarding the eventual track. Assuming current trends, direct impacts would be relatively muted for Georgia. The weak stationary front draped across the area will funnel tropical moisture from the system northeastward and bring elevated rainfall chances into at least the first half of the weekend. Locally heavy rainfall can thus be expected as a result. The evolution of this anticipated tropical system will continue to be monitored over coming days for any changes that could impact the forecast for the local area. Temperatures will remain very near normal through the weekend given increased cloud cover and convective coverage; however, continued elevated dewpoints will keep heat indices outside of any storms several degrees warmer than the air temperature. RW BDL && .AVIATION... 18Z Update... VFR/MVFR conditions are expected to continue through the afternoon/evening. SHRA/TSRA will be possible from 18Z through 04Z, with best coverage from 19Z through 02Z. Some gusts will also be possible in and around any TSRA. MVFR/IFR cigs will be possible in the early morning hours with some fog across the area. Winds will be mainly E, less than 10kts, through the afternoon/evening before becoming more light/variable overnight. For ATL, included vcsh for Wednesday afternoon. //ATL Confidence...18Z Update... Medium confidence on morning cigs. Medium to high confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 89 72 89 / 50 40 30 60 Atlanta 74 89 74 89 / 40 40 30 60 Blairsville 67 84 67 84 / 40 40 30 70 Cartersville 73 91 73 91 / 30 30 30 60 Columbus 76 92 75 91 / 40 50 30 60 Gainesville 72 87 72 87 / 40 40 30 60 Macon 74 92 73 90 / 50 60 30 60 Rome 73 92 73 91 / 30 30 20 60 Peachtree City 73 90 73 89 / 40 40 30 60 Vidalia 75 91 74 92 / 50 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....BDL AVIATION...Reaves
Hazardous weather outlook, Jul 9, 4:15 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 415 AM EDT Tue Jul 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 415 AM EDT Tue Jul 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered afternoon and evening thunderstorms can be expected. While the threat for severe thunderstorms remains low, any strong thunderstorm will be capable of producing heavy rainfall, brief gusty winds, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected each day with the highest thunderstorm coverage in the afternoon and evening hours. Strong to isolated severe storms will be possible, with gusty winds, heavy rainfall, and cloud to ground lightning the primary threats. The heavy rain could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, but spotters are encouraged to report any significant rainfall, wind or damage.
In the hours before
Special weather statement, Jul 9, 3:05 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Tue Jul 9 2019
GAZ056>058-068-070-091930-
Butts GA-Lamar GA-Spalding GA-Pike GA-Henry GA-
305 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...NORTHERN LAMAR...
SPALDING...NORTHEASTERN PIKE AND SOUTHWESTERN HENRY COUNTIES UNTIL
330 PM EDT...
At 305 PM EDT...a strong thunderstorm was over East Griffin, or near
Griffin...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Barnesville, Zebulon, Hampton, Milner, Orchard Hill,
Meansville, Sunny Side, East Griffin, Highland Mills, Towalaga,
Experiment, Walker Mill, Birdie, Rover, Luella, Liberty Hill and
Atlanta Motor Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8435 3338 8435 3340 8419 3327 8411
3308 8409 3302 8431 3335 8439
TIME...MOT...LOC 1905Z 064DEG 12KT 3323 8418
WIND...40MPHSpecial weather statement, Jul 9, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Tue Jul 9 2019
GAZ086-092045-
Emanuel GA-
411 PM EDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 445
PM EDT...
At 411 PM EDT...a strong thunderstorm was over Collins Lake, or 7
miles northwest of Westside...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Nunez, Modoc, Canoochee and George L
Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8203 3256 8208 3252 8215 3247 8218
3247 8234 3269 8234 3268 8209 3266 8208
3261 8200
TIME...MOT...LOC 2011Z 087DEG 7KT 3255 8200
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:47 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jul 8, 9:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 8, 10:45 PM EDT | Special Weather Statement | FFC | Clarke | 30 min |
| Jul 8, 11:28 PM EDT | Special Weather Statement | FFC | Madison | 32 min |
| Jul 9, 3:05 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Jul 9, 4:45 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 9, 5:15 PM EDT | Special Weather Statement | FFC | Emanuel | 15 min |
| Jul 9, 5:56 PM EDT | Special Weather Statement | FFC | Glascock | 34 min |
| Jul 9, 6:00 PM EDT | Special Weather Statement | FFC | Marion | 30 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 14 min |
| Jul 9, 7:35 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jul 9, 7:59 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.